Originally posted by digital01anarchy
reply to post by ALOSTSOUL
hearing voices isnt bi-polar bi-polar is having extreme highs and lows in feelings.
Actually you can have auditory Hallucinations with Bi-polar, when you get extreme highs, you can go into a psychosis like state. You can also have
auditory Hallucinations with depression; This is called Psychotic Depression. There's also a condition called Schizoaffective Disorder which has both
Bi-Polar and Schizophrenia like symptoms.
To ALOSTSOUL i'm sorry you are going through this, I suffer from a severe Mental Illness. My Psychiatrist actually told me once that i shouldn't go on
sites like these, or Mental Health Support Sites, or watch and read any Horror/Sci-Fi/Conspiracy type material or play those types of games on my
X-Box. I told him to stick it where the sun don't shine.....Well in a more subtle way.
I had my first breakdown well before i joined up on ATS and started to get into Conspiracies and get myself informed as to what is really going on in
the world we live in. I do take medication, but this site never makes me paranoid, or hear anymore voices or has any affect on my illness, but we are
all different. Sometimes it makes me very sad and angry about the state of the world we live in, and that's when i take a step back.
It's up to you what you do, not your GP. If you still want to come here, come here. As someone has mentioned before. You could try taking a break from
here to see if it helps.
I'm not sure of your age and what else has been going on in your life. Sometimes breakdowns just happen, because we are wired that way, or because
there is a family history of Mental Illness, or they happen because there are other external stressors going on in our lives.
I would also get a second opinion, because GP's are not really qualified to make Mental Health Diagnoses. Get yourself a Mental Health referral.
I would also like to say; Don't go down the road of drinking to drown out your problems, as it can become a double edged sword, it may make you feel
better for a short period of time, but can end up making things worse. Also, please think twice if you are prescribed Benzodiazepines (Diazepam,
Clonazepam etc) for anxiety. Or Z drugs (Zopiclone, Ambien etc) for insomnia. These are highly addictive and will end up giving you more problems then
they are worth.
I wish you all the best and i hope you start feeling better soon.
edit on 1-4-2012 by skitzspiricy because: (no reason given)